Texas, 2009Flash Flooding in Texas, June 2, 2009
June 2, 2009 · NWS SJT · 2 events in 1 county or zone
On June 2, slow moving thunderstorms produced very heavy rain and flash flooding in Brown County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 2, slow moving thunderstorms produced very heavy rain and flash flooding in Brown County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 2, 5:51 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 2, 5:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT TUE JUN 2 2009
.DISCUSSION...
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TO MOVE
SLOWLY SOUTH ACROSS WEST CENTRAL TEXAS THIS EVENING. SEE AVIATION
BELOW FOR DETAILS.
&&
.AVIATION...
LATEST WSR-88D DATA INDICATE A LINE OF THUNDERSTORMS MOVING
SLOWLY SOUTH ACROSS THE SOUTHERN BIG COUNTRY. SOME OF THESE
THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. EXPECT THIS LINE TO CONTINUE TO MOVE INTO THE CONCHO VALLEY
AND HEARTLAND DURING THE NEXT COUPLE HOURS. LATER TONIGHT...WATCH
FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ALONG A WEAK COLD FRONT AS
IT MOVES SOUTH ACROSS WEST CENTRAL TEXAS. BY SUNRISE TOMORROW
MORNING...ANY LINGERING THUNDERSTORM ACTIVITY WILL LIKELY BE
LOCATED NEAR OUR INTERSTATE 10 CORRIDOR. BY NOON TOMORROW...EXPECT
VFR CONDITIONS AND LIGHT NORTH WINDS TO DOMINATE WEST CENTRAL
TEXAS.
23/HUBER
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT TUE JUN 2 2009/
SHORT TERM...
CURRENT VISIBLE SATELLITE SHOWS AN OUTFLOW BOUNDARY HAS PUSHED SOUTH
FROM LUBBOCK TO NORTH OF ABILENE...ALREADY SEEING SHOWERS DEVELOPING
IN FISHER AND NOLAN COUNTIES. CURRENT OBS SHOW DEW POINTS ARE IN THE
MID TO UPPER 60S ACROSS WEST CENTRAL TEXAS AND CAPE VALUES ARE
IN THE 3000 TO 3600 J/KG RANGE...SO A VERY UNSTABLE AIRMASS IS IN
PLACE. EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG THE OUTFLOW BOUNDARY THROUGH THE AFTERNOON AND EVENING
HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE AND
DAMAGING HAIL...DAMAGING WINDS...FLASH FLOODING AND ISOLATED
TORNADOES WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A SAN
ANGELO TO BRADY TO SAN SABA LINE.
THE NAM SHOWS AN MCS DEVELOPING AS A WEAK SHORTWAVE KEEP
CONVECTION ONGOING TONIGHT THROUGH THE OVERNIGHT HOURS MOVING ACROSS
THE NORTHWEST BIG COUNTRY AND MOVING TO THE SOUTHEAST AHEAD OF A
COLD FRONT...WHILE THE GFS KEEPS THE MCS NEAR THE NORTHERN BIG
COUNTRY AND RED RIVER VALLEY REGION. HAVE DECIDED TO FOLLOW THE NAM
AS IT HAS BEEN PERFORMING BETTER...THE NAM HAS HINTED AT MAYBE TWO
MCSS DEVELOPING. THE NAM HAS THE COLD FRONT APPROACHING THE
INTERSTATE 20 CORRIDOR BY MIDNIGHT AND BY EARLY MORNING. SHOWERS
AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING...WITH A SOME
SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE NORTHWEST HILL COUNTRY
AND NORTHERN EDWARDS PLATEAU INTO THE AFTERNOON AND EVENING HOURS.
THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH # 324 FOR
THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS UNTIL 03Z. FOR MORE
INFORMATION GO TO HTTP://WWW.SPC.NOAA.GOV.
LONG TERM...
SHOWERS AND THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING ACROSS
THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU...BUT EXPECT
ALL PRECIPITATION TO BE GONE BY THURSDAY AFTERNOON. THE UPPER LEVEL
RIDGE ACROSS THE SOUTHWESTERN CONUS WILL SHIFT EAST TO CENTRAL
PLAINS IN RESPONSE TO AN UPPER LEVEL LOW MOVING INTO THE WESTERN
CONUS...BRINGING HOT AND DRY CONDITIONS TO WEST CENTRAL TEXAS
FRIDAY THROUGH SUNDAY. A LEE TROUGH DEVELOPS ACROSS THE SOUTHERN
PLAINS ON FRIDAY AND REMAINS AROUND THROUGH THE WEEKEND...SO CANT
RULE OUT AN ISOLATED THUNDERSTORMS BUT FOR NOW HAVE SILENT 10 POPS
OR LESS IN THE GRIDS. ON SUNDAY THE RIDGE BEGINS TO FLATTEN OUT AS
THE UPPER LEVEL LOW EJECTS INTO THE CENTRAL PLAINS...PLACING WEST
CENTRAL TEXAS UNDER SOUTHWEST FLOW ALOFT FOR THE FIRST PART OF
NEXT WEEK. THE ECMWF HAS A WEAKER UPPER LEVEL SYSTEM FOR NEXT WEEK
THAN THE GFS. THE MODELS HAVE BEEN BOUNCING BACK AND FORTH ABOUT
PRECIPITATION FOR EARLY NEXT...FOR NOW HAVE A DRY FORECAST BUT
THAT COULD CHANGE DEPENDING ON HOW THE UPPER LEVEL SYSTEM EVOLVES.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 66 82 60 86 64 / 60 20 10 0 10
SAN ANGELO 67 87 61 90 65 / 50 30 10 0 10
JUNCTION 70 89 64 91 65 / 20 40 20 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23/HUBER
Hazardous weather outlook, Jun 2, 2:11 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
311 PM CDT TUE JUN 2 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
311 PM CDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXPECT SEVERE THUNDERSTORMS TO DEVELOP ACROSS WEST CENTRAL
TEXAS...MAINLY ALONG AND NORTH OF A LINE FROM MERTZON TO SAN SABA.
THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. ALSO...FLASH FLOODING IS POSSIBLE AS SOME
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE WILL LIKELY NEED SPOTTERS ACROSS THE BIG COUNTRY...CONCHO
VALLEY...AND HEARTLAND THIS AFTERNOON AND EVENING.
23/HUBER
In the hours before
Local storm report, Jun 2, 5:13 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL ROBY 32.75N 100.38W
06/02/2009 E4.25 INCH FISHER TX BROADCAST MEDIA
HAIL TO SOFTBALL SIZE WAS REPORTED WITH WINDOWS BROKEN.
&&Special weather statement, Jun 2, 5:33 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT TUE JUN 2 2009
TXZ066-127-030015-
TAYLOR TX-RUNNELS TX-
633 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR TAYLOR
AND RUNNELS COUNTIES...
AT 630 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF BRADSHAW...OR ABOUT 8
MILES NORTH OF WINTERS...MOVING NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BRADSHAW BY 640 PM CDT
OVALO BY 700 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.
12
Local storm report, Jun 2, 6:04 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG ROBY 32.75N 100.38W
06/02/2009 FISHER TX BROADCAST MEDIA
ALL NORTH FACING SIDES OF BUILDINGS WERE DAMAGED.
&&
HUBERSpecial weather statement, Jun 2, 6:07 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT TUE JUN 2 2009
TXZ065-066-072-073-127-128-139-140-154-155-030100-
TAYLOR TX-CALLAHAN TX-COKE TX-RUNNELS TX-COLEMAN TX-BROWN TX-
TOM GREEN TX-CONCHO TX-MCCULLOCH TX-SAN SABA TX-
707 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR TAYLOR...
CALLAHAN...COKE...RUNNELS...COLEMAN...BROWN...TOM GREEN...CONCHO...
MCCULLOCH AND SAN SABA COUNTIES...
AT 701 PM CDT...A LINE OF STRONG THUNDERSTORMS CONTINUED ACROSS THE
NORTHERN CONCHO VALLEY AND THE NORTHERN HEARTLAND...EXTENDING FROM
JUST NORTH OF ROBERT LEE EAST TO LAKE BROWNWOOD. OTHER STRONG STORMS
WERE DEVELOPING AHEAD OF THE LINE ACROSS THE CENTRAL AND EASTERN
CONCHO VALLEY AS WELL.
THE INDIVIDUAL STORMS WERE TRACKING EAST AND NORTHEAST AT 15
MPH...WHILE THE ENTIRE LINE SAGGED SOUTH.
THROUGH 8 PM CDT...THE STORMS WILL EFFECT AREAS SUCH AS
BROWNWOOD...COLEMAN...BALLINGER...ROBERT LEE...AND IVIE RESERVOIR.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH ALL OF THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 2, 7:08 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
808 PM CDT TUE JUN 2 2009
TXZ064>066-071>073-077-139-140-154-155-168-170-030215-
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-SCHLEICHER-COLEMAN-
BROWN-MCCULLOCH-SAN SABA-MENARD-MASON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...ELDORADO...
COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...MASON
808 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 9 PM FOR
STERLING...COKE...CONCHO...COLEMAN..BROWN...TOM
GREEN...RUNNELS...IRION...MCCULLOCH...SAN SABA ...
SCHLEICHER AND MENARD COUNTIES.
AT 8:00 PM... A LINE OF STRONG THUNDERSTORMS CONTINUED ACROSS THE
CONCHO VALLEY AND THE HEARTLAND...EXTENDING FROM STERLING CITY TO
BALLINGER TO BROWNWOOD. OTHER STRONG STORMS WERE DEVELOPING AHEAD
OF THE LINE ACROSS SOUTHERN CONCHO VALLEY...NORTHERN PORTIONS OF
NORTHERN EDWARDS PLATEAU AND THE NORTHWEST HILL COUNTRY.
THE INDIVIDUAL STORMS WERE MOVING EAST AT 15 MPH...WHILE THE LINE
MOVES SOUTH.
THROUGH 9 PM CDT...THE STORMS WILL EFFECT AREAS SUCH AS EDEN..SAN
ANGELO...BRADY...SAN SABA...MERTZON...ELDORADO AND MENARD.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE LIKELY WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO
TAKE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 2, 7:58 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
858 PM CDT TUE JUN 2 2009
TXZ064>066-071>073-076-077-139-140-154-155-168-170-030300-
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-MASON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...
MASON
858 PM CDT TUE JUN 2 2009
AT 9:00 PM... A LINE OF STRONG THUNDERSTORMS CONTINUED ACROSS THE
CONCHO VALLEY AND THE HEARTLAND...EXTENDING FROM STERLING CITY TO
SAN ANGELO TO BRADY TO BROWNWOOD.
THE INDIVIDUAL STORMS WERE MOVING EAST AT 15 TO 20 MPH...WHILE
THE LINE MOVES SOUTH.
THROUGH 10 PM CDT...THE STORMS WILL EFFECT AREAS SUCH AS STERLING CITY...EDEN..SAN
ANGELO...BRADY...SAN SABA...MERTZON...ELDORADO AND MENARD.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE LIKELY WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO
TAKE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT TUESDAY EVENING
FOR THE CONCHO VALLEY AND THE HEARTLAND.
Flash Flood, Brown
- When
- June 2, 8:00 PM CST to 9:30 PM CST
- Where
- Brown County, 1.48 mi NW of Brownwood to 2.21 mi NNE of Brownwood
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 31.735, -98.998
Flooding was reported on 12th Street in Brownwood. Also, the water depth of four to five feet was reported across the underpass on Vine Street.
Flash Flood, Brown
- When
- June 2, 8:00 PM CST to 9:30 PM CST
- Where
- Brown County, 0.47 mi E of Early to 1.13 mi SE of Early
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 31.750, -98.942
Flooding was reported near the intersection of US Highways 67 and 377 in Early.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183078, 183079.